Alert archive / Kentucky / Tornado Warnings in 2008

Tornado Warning 1, NWS Louisville, KY

January 10, 2008Simpson County, Kentucky

NWS Louisville, KY issued this tornado warning at Jan 10, 2008, 1:19 PM CST for Simpson County, Kentucky. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 10, 2008, 1:19 PM CST (19:19 UTC)
Expired
Jan 10, 2008, 1:33 PM CST
In force
14 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

County Simpson County, KY

The radar

The Nashville radar (KOHX), 52 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
589 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KLMK 101919
TORLMK
KYC213-101945-
/O.NEW.KLMK.TO.W.0001.080110T1919Z-080110T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
119 PM CST THU JAN 10 2008

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  SIMPSON COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 145 PM CST...

* AT 118 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES WEST OF
  FRANKLIN...MOVING EAST AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  FRANKLIN BY 130 PM CST...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR
OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY, BATHROOM, OR CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY. AVOID WINDOWS.

THIS IS AN UPGRADE FROM THE SEVERE THUNDERSTORM WARNING FOR SIMPSON 
COUNTY. 

LAT...LON 3665 8665 3665 8677 3672 8677 3673 8676
      3676 8676 3682 8671 3683 8648 3665 8646
      3664 8664
TIME...MOT...LOC 1919Z 265DEG 29KT 3672 8667

$$

MACZKO
1 follow-up statement
000 
WWUS53 KLMK 101933
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
233 PM EST THU JAN 10 2008

KYC213-101943-
/O.CAN.KLMK.TO.W.0001.000000T0000Z-080110T1945Z/
SIMPSON KY-
133 PM CST THU JAN 10 2008

...THE TORNADO WARNING FOR SIMPSON COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.

LAT...LON 3665 8665 3665 8677 3672 8677 3673 8676
      3676 8676 3682 8671 3683 8648 3665 8646
      3664 8664
TIME...MOT...LOC 1933Z 265DEG 29KT 3673 8653

$$

MACZKO

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Jan 10, 1:03 PM CST, 16 minutes earlier.

Area forecast discussion, Jan 10, 1:03 PM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
203 PM EST THU JAN 10 2008

.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...

SHORT-TERM FORECAST MAINLY REVOLVES AROUND THE AMOUNT OF QPF AND
STRENGTH OF STORMS THIS AFTERNOON AND EVENING...AND TIMING THE END
OF THE PRECIP OVERNIGHT.

THIS AFTERNOON AND TONIGHT...

CURRENTLY...SFC LOW OVER WRN MO IS QUICKLY MOVING ENE AHEAD OF UPPER
LEVEL TROUGH (85 KTS AT 500MB) SEEN IN WV IMAGERY. ANOTHER JET FROM
TEXAS UP TO SW INDIANA OF 75 KTS IS HELPING TO SUSTAIN CONVECTION
ALONG AND AHEAD OF WARM FRONTAL BOUNDARY...WHICH IS ALIGNED VERY
NEAR THE TN/KY BORDER ATTM. WIDESPREAD SHOWERS AND STORMS ARE
OCCURRING OVER THE CWA...WITH THE HEAVIEST RAINFALL ALONG AND SOUTH
OF A LEX TO E-TOWN TO MORGANTOWN LINE. RAINFALL RATES OF AN
INCH/HOUR WILL BE LIKELY WITH THE HEAVIEST CELLS. N/NW HALF OF THE
CWA WILL EXPERIENCE THIS COOL SIDE SHOWER/T-STORM ACTIVITY FOR THE
REST OF THE DAY. TOTAL RAINFALL AMOUNTS WILL GENERALLY BE AROUND AN
INCH...WITH LOCALLY HIGHER AMOUNTS OF TWO INCHES OR MORE POSSIBLE BY
THE END OF THE DAY. SMALL HAIL WILL ALSO BE POSSIBLE WITH THESE
STORMS NORTH OF THE WARM FRONT. ANY LOCATIONS IN SRN KY THAT GET
INTO WARM SECTOR WILL CONTINUE TO HAVE CLOUDY SKIES...BUT WILL SEE
DEWPOINTS JUMP TO THE MID-UPPER 50S AND GUSTY SSW WINDS OF 20 KTS OR
SO.

MORE SIGNIFICANT MAY BE THE COLD FRONTAL PASSAGE LATER THIS EVENING.
OUR SRN/SERN CWA MAY EXPERIENCE A FEW HOURS OF SFC-BASED INSTABILITY
BETWEEN ROUGHLY FROM NOW TO 10PM EST AHEAD OF THE FRONT. TORNADO
WATCHES HAVE BEEN ISSUED AS FAR NORTH AS THE TN/KY BORDER. NAM/GFS
SFC LIS OF -2 TO -3 DEGREES C ARE PROGGED TO ENTER OUR CWA MAINLY
ALONG AND EAST OF I-65 IN KY. STORMS IN TN MOVING INTO KY HAVE
LOW-TOPPED SUPER-CELLULAR SHAPE ALREADY. THUS...THINK A SVR THREAT
EXISTS OVER MAINLY OUR SERN CWA FOR DAMAGING WINDS AND HAIL UP TO
THE SIZE OF QUARTERS IN THE DEEPEST ROTATING UPDRAFTS. PERHAPS AN
ISOLATED TORNADO IS POSSIBLE CLOSE TO THE TN BORDER IN FAR SERN KY
AROUND THE WARM FRONT.

COLD FRONT PASSAGE SHOULD BE THROUGH THE WRN CWA AROUND
02Z...THROUGH THE CENTRAL CWA (ROUGHLY SALEM IN TO LOUISVILLE DOWN
TO SCOTTSVILLE KY) AROUND 04Z...AND THEN THROUGH THE ERN CWA AROUND
06-07Z (WILL END MAIN POPS WITH THESE PASSAGE TIMES AS WELL). SFC
WINDS WILL GENERALLY BE SUSTAINED FROM 10-20 MPH...WITH GUSTS UP TO
30 MPH AHEAD OF...ALONG AND BEHIND THE COLD FRONT. WINDS WILL VEER
TO THE WEST WITH CONDITIONS REMAINING CLOUDY OVERNIGHT. MAY INCLUDE
DRIZZLE AS WELL. TEMPS WILL PLUMMET BEHIND THE FRONT IN THE UPPER
30S WEST TO LOWER 40S EAST. COULD GET COLD ENOUGH FOR FLURRIES OVER
THE NW AFTER MIDNIGHT...BUT WITH CLOUDS AROUND...THINK THE TEMPS MAY
HOLD HIGH ENOUGH FOR JUST DRIZZLE FOR A FEW HOURS AFTER MDNGT.

FRIDAY-FRIDAY NIGHT...

A MUCH DRIER AND CALMER DAY IS ON TAP FOR TOMORROW. HOWEVER THE DAY
WILL START OFF CLOUDY WITH LOW STRATUS AROUND. WITH HIGH PRESSURE
OVER THE ARKLATEX REGION MOVING NEWD INTO THE REGION...CLOUDS WILL
BE SLOW TO ERODE FROM WEST TO EAST IN THE AFTERNOON. SFC WINDS WILL
BE FROM THE WEST-SOUTHWEST ABOUT 10-15 MPH...BUT WITH CLOUDS
AROUND...TEMPS WONT WARM UP TOO MUCH. LOOK FOR HIGHS IN THE MID TO
UPPER 40S. SKIES WILL CLEAR AND WINDS WILL CALM FRIDAY NIGHT. TEMPS
WILL LIKELY DROP TO AROUND 30 FOR LOWS.

.LONG TERM (SATURDAY THROUGH THURSDAY)...

ON SATURDAY MORNING A TROUGH OVER THE PLAINS STATES WILL BE
DEEPENING AND TRANSLATING EAST INTO THE MISSISSIPPI VALLEY BY SUNDAY
MORNING. THIS WILL TRIGGER THE DEVELOPMENT OF A SURFACE LOW OVER
ILLINOIS AND ANOTHER LOW ALONG THE GULF COAST. THIS SYSTEM WILL BE
THE MAIN ONE OF CONCERN DURING THE LONG TERM. TWO OTHER
PRECIPITATION AREAS WILL AFFECT CENTRAL KENTUCKY AND SOUTH CENTRAL
INDIANA DURING THE LONGER TERM. THE SECOND SYSTEM WILL BE A SHORT
WAVE TROUGH MONDAY NIGHT AND TUESDAY AND THE THIRD WILL BE ANOTHER
LONG WAVE TROUGH BRINGING RAIN INTO THE AREA TOWARD THE END OF THE
PERIOD.

SATURDAY THROUGH MONDAY...

LOW PRESSURE WILL DEVELOP ALONG THE GULF COAST AS A LONG WAVE TROUGH
MOVES EAST FROM THE PLAINS. AS THE GULF LOW DEEPENS AN INVERTED
TROUGH WILL DEVELOP NORTH OF A LOW IN ILLINOIS. CLOUDS AND RAIN WILL
INCREASE DURING THE DAY TO OUR WEST AND MOVE INTO THE WESTERN PARTS
OF THE FORECAST AREA IN THE EVENING AND INTO THE EAST BY MORNING.
THE LOWER LAYERS OF THE ATMOSPHERE WILL STAY WARM THROUGH THE
DAYTIME ON SUNDAY WITH THE RAIN CHANGING TO SNOW SUNDAY NIGHT. ON
MONDAY SOME LIGHT SNOW WILL CONTINUE AND WILL BECOME MIXED WITH RAIN
AT TIMES DURING THE AFTERNOON.

MONDAY NIGHT THROUGH TUESDAY...

A FEW FLURRIES WILL LINGER MONDAY NIGHT AS MOISTURE REMAINS HIGH IN
THE LOWER LEVELS BETWEEN THE SYSTEM EXITING ON MONDAY AND THE NEXT
SHORT WAVE TROUGH MOVING IN ON TUESDAY AND TUESDAY NIGHT.

EXPECT PRECIPITATION TO END OVER THE SOUTHWEST BY TUESDAY MORNING
WITH THE SHORT WAVE TROUGH AFFECTING MAINLY THE NORTHERN TWO THIRDS
OF THE FORECAST AREA ON TUESDAY. MOST OF THE PRECIPITATION WILL BE
LIGHT SNOW SHOWERS...CHANGING TO LIGHT RAIN SHOWERS IN THE
AFTERNOON.

TUESDAY NIGHT THROUGH THURSDAY...

HIGH PRESSURE WILL BRING A RAIN FREE PERIOD TUESDAY NIGHT THROUGH
WEDNESDAY. WEDNESDAY NIGHT ANOTHER TROUGH WILL MOVE EAST THEN INTO
THE PLAINS STATES ON THURSDAY. ANOTHER LOW WILL DEVELOP ALONG THE
GULF COAST AND EXTEND NORTHWARD INTO ILLINOIS. RAIN ASSOCIATED WITH
THIS SYSTEM WILL BEGIN MOVING INTO THE FORECAST AREA DURING THE DAY
THURSDAY WITH THE MAIN RAIN HOLDING OFF UNTIL THURSDAY NIGHT. THE
ATMOSPHERE WILL BE WARM ENOUGH FOR RAIN.

&&

.AVIATION (18Z TAFS)...

AS PREVIOUS AVIATION DISCUSSION NOTED...QUITE AN ACTIVE TAF PERIOD
AT LEAST FOR THE NEXT 12-18 HOURS.

A WARM FRONT PUSHING NORTH THROUGH TN IS CREATING WIDESPREAD
SHRA/TSRA OVER WRN AND CNTRL KY AT THE MOMENT. MVFR CIGS AND VSBYS
WILL BE COMMON AT BWG...WITH HIGH IFR VSBYS/CIGS POSSIBLE. LOTS OF
LIGHTNING AND HEAVY RAINFALL IS POSSIBLE WITH THE STRONGEST
CELLS...EVEN SOME SMALL HAIL. THIS ACTIVITY SHOULD REACH SDF/LEX BY
18Z AND LAST THROUGH 21Z...WITH THE ACTIVITY CONTINUING AT BWG
THROUGH 19-20Z.

ONCE THE WARM FRONT MOVES NORTH OF BWG (AROUND 22Z ROUGHLY) ANOTHER
ROUND OF SHRA/TSRA WILL DEVELOP ALONG THE ACTUAL COLD FRONT. BY THIS
TIME...SOUTHWEST WINDS WILL BE GUSTING UP TO 25 KTS AT TIMES...WITH
SOME HIGHER GUSTS IN AND AROUND TSRA. HIGH IFR VSBYS/CIGS WILL BE
POSSIBLE WITH THE HEAVIEST CELLS BETWEEN THE 22-02Z TIME FRAME AT
BWG. THIS STRONGER ACTIVITY MAY REACH AS FAR NE AS LEX BY 00Z...BUT
MOST LIKELY NOT AS FAR NORTH AS SDF.

ONCE FROPA OCCURS...WEST WINDS WILL STILL BE GUSTY...ROUGHLY UP TO
25 KTS STILL AT ALL TAF SITES. LOW STRATUS/DZ WILL ALSO OCCUR
BEHIND FROPA...WHICH SHOULD BE AROUND 03Z AT BWG...04-05Z AT
SDF...AND FROM 06Z-07Z AT LEX.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM...AL
LONG TERM....SCHOLZ
AVIATION.....AL
Hazardous weather outlook, Jan 10, 10:30 AM CST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1130 AM EST THU JAN 10 2008

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-111445-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1130 AM EST (1030 AM CST) THU JAN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN APPROACHING LOW PRESSURE SYSTEM WILL BRING WIDESPREAD SHOWERS AND
SCATTERED THUNDERSTORMS TO THE REGION THIS AFTERNOON AND INTO
TONIGHT. THROUGH EARLY AFTERNOON...THE STRONGEST CELLS WILL AFFECT
WEST-CENTRAL AND SOUTHERN KENTUCKY...WHERE LOCALLY HEAVY
RAINFALL...SMALL HAIL AND DANGEROUS LIGHTNING WILL ACCOMPANY ANY
THUNDERSTORM.

LATER THIS AFTERNOON AND EVENING...MORE SHOWERS AND STORMS WILL
DEVELOP AHEAD OF AN APPROACHING COLD FRONT. A FEW OF THE STORMS COULD
BECOME SEVERE WITH DAMAGING WINDS AND HAIL BEING THE MAIN THREATS.
THE STRONGEST STORMS ARE EXPECTED TO BE SOUTHEAST OF A LINE FROM
BOWLING GREEN TO LEXINGTON. ALL OF THE STORMS WILL PRODUCE LOCALLY
HEAVY RAINFALL AND AS A RESULT...ISOLATED FLASH FLOODING WILL BE
POSSIBLE. WINDS WILL ALSO BE GUSTY OUTSIDE OF ANY THUNDERSTORMS THIS
EVENING. WINDS GUSTS TO AROUND 30 MPH WILL BE POSSIBLE AT TIMES WITH
THE COLD FRONTAL PASSAGE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT INSTANCES OF HAIL...STRONG WINDS
AND HEAVY RAINFALL OR FLOODING PROBLEMS TO THE NATIONAL WEATHER
SERVICE IN LOUISVILLE.

AL

In the hours before

Special weather statement, Jan 10, 8:12 AM CST, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
912 AM EST THU JAN 10 2008

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-102000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
912 AM EST THU JAN 10 2008 /812 AM CST THU JAN 10 2008/

...BUSY WEATHER DAY FOR THE REGION...

A DEVELOPING LOW PRESSURE SYSTEM WILL BRING A VARIETY OF WEATHER
HAZARDS TO CENTRAL KENTUCKY AND SOUTHERN INDIANA TODAY AND
TONIGHT.

THIS STRONG LOW PRESSURE SYSTEM WILL BRING AMPLE MOISTURE TO THE
REGION MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE EXPECTED
WIDESPREAD SHOWERS AND THUNDERSTORMS SHOULD BRING GENERALLY A
HALF INCH TO AN INCH OF RAINFALL TO THE REGION. SOME LOCALLY
HIGHER AMOUNTS ARE POSSIBLE WITH TRAINING SHOWERS AND
THUNDERSTORMS...POSSIBLY UP TO TWO INCHES OF RAINFALL OR MORE IN A
FEW AREAS. THIS COULD CREATE ISOLATED FLASH FLOODING PROBLEMS THIS
AFTERNOON AND EVENING...ESPECIALLY ACROSS SOUTHERN INDIANA AND
PORTIONS OF THE BLUEGRASS OF KENTUCKY WHERE AMPLE RAIN HAD FALLEN
ON TUESDAY.

IN ADDITION...THIS SYSTEM WILL BRING A COLD FRONT THROUGH THE
REGION LATER THIS EVENING. MARGINALLY SEVERE STORMS MAY BE
POSSIBLE AHEAD OF THIS FRONT...PARTICULARLY BETWEEN 3 AND 8 PM
EST ALONG AND SOUTHEAST OF A LINE FROM BOWLING GREEN TO
LEXINGTON...WITH DAMAGING WINDS BEING THE MAIN THREAT.

LASTLY...WITH THE COLD FRONTAL PASSAGE TONIGHT...WINDS WILL BE
GUSTY AHEAD OF AND BEHIND THE FRONT. SUSTAINED WINDS OF 10 TO 20
MPH WILL BE COMMON...WITH GUSTS UP TO AND POSSIBLY OVER 30 MPH FOR
A BRIEF PERIOD OF TIME WITH THE FRONTAL PASSAGE.

STAY TUNED TO NOAA WEATHER RADIO...OR OUR WEBSITE AT
WEATHER.GOV/LOUISVILLE FOR THE LATEST UPDATES ON THIS BUSY WEATHER
SITUATION.

AL
Special weather statement, Jan 10, 9:03 AM CST, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1003 AM EST THU JAN 10 2008

KYZ062-071-073-074-101530-
ALLEN-BARREN-EDMONSON-WARREN-
903 AM CST THU JAN 10 2008

...STRONG THUNDERSTORM OVER ALLEN COUNTY...

AT 859 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF SCOTTSVILLE...OR 20 MILES
NORTHWEST OF LAFAYETTE...AND MOVING NORTHEAST AT 40 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING...BRIEF BUT VERY HEAVY RAIN...AND
SMALL PEA OR MARBLE SIZE HAIL ARE EXPECTED WITH THIS STORM.

THIS STORM WILL AFFECT THE FOLLOWING TOWNS IN SOUTH-CENTRAL
KENTUCKY...HALFWAY...CLAYPOOL...FINNEY...GLASGOW...AND SURROUNDING
COMMUNITIES.

IF YOU ARE IN THE PATH OF THIS STORM...BE PREPARED FOR SUDDEN
REDUCTIONS IN VISIBILITY FROM THE HEAVY RAIN.

AL
Special weather statement, Jan 10, 9:51 AM CST, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1051 AM EST THU JAN 10 2008

INZ089-KYZ023>028-053-061>065-070>078-081-082-101715-
PERRY IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-
HARDIN KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
INCLUDING THE CITIES OF...TELL CITY...HAWESVILLE...HARDINSBURG...
BRANDENBURG...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...
FORT KNOX...HODGENVILLE...MORGANTOWN...BROWNSVILLE...
MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...
ALBANY
1051 AM EST THU JAN 10 2008 /951 AM CST THU JAN 10 2008/

SHOWERS AND THUNDERSTORMS WILL OVERSPREAD ALL OF SOUTH CENTRAL
KENTUCKY AND THAT PART NORTH CENTRAL KENTUCKY...WEST OF LOUISVILLE
AND NEAR THE OHIO RIVER BY NOON EST. FREQUENT LIGHTNING AND RAINFALL
RATES UP TO THREE QUARTERS OF AN INCH PER HOUR ARE EXPECTED WITH
THE STRONGEST STORMS...AS WELL AS THE POSSIBILITY OF PEA SIZE
HAIL.

THESE STORMS WILL AFFECT THE FOLLOWING CITIES AND TOWNS IN SOUTH-
CENTRAL AND WEST CENTRAL KENTUCKY...HARTFORD...MORGANTOWN...BOWLING
GREEN...HAWESVILLE... BROWNSVILLE AND SURROUNDING COMMUNITIES.

IF YOU ARE IN THE PATH OF THESE STORMS...BE PREPARED FOR SUDDEN
REDUCTIONS IN VISIBILITY FROM THE HEAVY RAIN.

ALL THUNDERSTORMS ARE ACCOMPANIED BY LIGHTNING AND ARE DANGEROUS.
LIGHTNING OFTEN STRIKES AS FAR AS 10 MILES AWAY FROM THE
THUNDERSTORM.  IF YOU CAN HEAR THUNDER...LIGHTNING IS CLOSE ENOUGH
THAT IT COULD STRIKE YOUR LOCATION AT ANY MOMENT.

DK
Special weather statement, Jan 10, 10:53 AM CST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1153 AM EST THU JAN 10 2008

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-101800-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
1153 AM EST THU JAN 10 2008 /1053 AM CST THU JAN 10 2008/

SHOWERS AND THUNDERSTORMS WILL OVERSPREAD ALL OF CENTRAL KENTUCKY
AND SOUTH CENTRAL INDIANA BY 1PM EST. FREQUENT LIGHTNING AND
RAINFALL RATES UP TO THREE QUARTERS OF AN INCH PER HOUR ARE
EXPECTED WITH THE STRONGEST STORMS...AS WELL AS THE POSSIBILITY OF
PEA SIZE HAIL.

THESE STORMS WILL AFFECT THE FOLLOWING CITIES AND TOWNS IN CENTRAL
KENTUCKY AND SOUTH CENTRAL INDIANA...LOUISVILLE...LEXINGTON...
SHELBYVILLE...CORYDON...NEW ALBANY...JEFFERSONVILLE...SALEM...
MADISON...AND SURROUNDING COMMUNITIES.

IF YOU ARE IN THE PATH OF THESE STORMS...BE PREPARED FOR SUDDEN
REDUCTIONS IN VISIBILITY FROM THE HEAVY RAIN.

ALL THUNDERSTORMS ARE ACCOMPANIED BY LIGHTNING AND ARE DANGEROUS.
LIGHTNING OFTEN STRIKES AS FAR AS 10 MILES AWAY FROM THE
THUNDERSTORM.  IF YOU CAN HEAR THUNDER...LIGHTNING IS CLOSE ENOUGH
THAT IT COULD STRIKE YOUR LOCATION AT ANY MOMENT.

CMC
Special weather statement, Jan 10, 12:09 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
109 PM EST THU JAN 10 2008

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>074-076-102015-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-METCALFE KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...EDMONTON
109 PM EST THU JAN 10 2008 /1209 PM CST THU JAN 10 2008/

SHOWERS AND THUNDERSTORMS COVER MUCH OF CENTRAL KENTUCKY AND
SOUTH CENTRAL INDIANA. FREQUENT LIGHTNING AND RAINFALL RATES UP
TO THREE QUARTERS OF AN INCH PER HOUR ARE EXPECTED WITH THE
STRONGEST STORMS...AS WELL AS THE POSSIBILITY OF PEA SIZE HAIL.
THE STRONGEST THUNDERSTORMS ARE IN SOUTHERN KENTUCKY.

IF YOU ARE IN THE PATH OF THESE STORMS...BE PREPARED FOR SUDDEN
REDUCTIONS IN VISIBILITY FROM THE HEAVY RAIN.

ALL THUNDERSTORMS ARE ACCOMPANIED BY LIGHTNING AND ARE DANGEROUS.
LIGHTNING OFTEN STRIKES AS FAR AS 10 MILES AWAY FROM THE
THUNDERSTORM.  IF YOU CAN HEAR THUNDER...LIGHTNING IS CLOSE ENOUGH
THAT IT COULD STRIKE YOUR LOCATION AT ANY MOMENT.

CMC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 12:46 PM CSTFlash Flood WarningLMKLogan6 hr
Jan 10, 12:49 PM CSTSevere Thunderstorm WarningLMKLogan26 min
Jan 10, 1:12 PM CSTSevere Thunderstorm WarningLMKLogan, Simpson33 min
Jan 10, 1:31 PM CSTSevere Thunderstorm WarningLMKWarren29 min
Jan 10, 1:58 PM CSTSevere Thunderstorm WarningLMKBarren, Edmonson, Hart, Warren17 min
Jan 10, 2:03 PM CSTTornado WarningLMKBarren, Edmonson, Hart, Warren27 min
Jan 10, 2:12 PM CSTFlash Flood WarningLMKBarren, Hart, Larue4 hr
Jan 10, 2:24 PM CSTTornado WarningLMKGreen, Hart36 min
Jan 10, 2:30 PM CSTTornado WarningLMKLarue, Nelson17 min
Jan 10, 2:45 PM CSTTornado WarningLMKGreen, Larue, Marion, Taylor19 min
Jan 10, 3:02 PM CSTTornado WarningLMKMarion, Nelson, Washington18 min
Jan 10, 3:10 PM CSTSevere Thunderstorm WarningLMKMonroe20 min
Jan 10, 3:18 PM CSTTornado WarningLMKAnderson, Mercer, Washington27 min
Jan 10, 3:54 PM CSTSevere Thunderstorm WarningLMKAdair, Casey, Clinton, Cumberland, Russell36 min
Jan 10, 4:16 PM CSTFlash Flood WarningLMKAnderson, Franklin, Harrison, Nelson, Scott3 hr

Nearby

Tornado Warnings in Kentucky, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.